Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 98, NWS Kansas City, MO

May 4, 2001Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 4, 2001, 8:11 PM CDT for Macon County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2001, 8:11 PM CDT (01:11 UTC)
Expired
May 4, 2001, 9:15 PM CDT
In force
64 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 176 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 050111
SVRMCI
MOC121-050215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT FRI MAY 4 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 915 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF NEW CAMBRIA...OR ABOUT 30
  MILES NORTHWEST OF MOBERLY...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW CAMBRIA AT 850 PM CDT
  CALLAO AT 905 PM CDT
  ETHEL AT 915 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

AT 757 THIS STORM PRODUCED DIME SIZE HAIL 5 MILES NORTHWEST OF 
BYNUMVILLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3995 9283 3972 9283 3970 9270 3974 9265
          3977 9258 3984 9258 3985 9264 3987 9265
          3987 9269 3989 9270 3992 9278

&

LVQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:51 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 4, 3:51 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT FRI MAY 04 2001

WILL ISSUE FLOOD WATCH FOR ROUGHLY THE NORTHERN 2/3 OF CWA OF
TONIGHT INTO TO 6/ 6/ 7
.E OMFO3 010504 DH1849/URIRG/DIN60/ 192/ 294/ 226
.E OMFO3 010504 DH1849/UPIRG/DIN60/ 11/ 14/ 21
.E OMFO3 010504 DH1849/XRIRG/DIN60/ 20/ 13/ 17
.E OMFO3 010504 DH1849/PCIRG/DIN60/44.11/44.11/44.11
.E OMFO3 010504 DH1849/MTIRG/DIN60/ 80/ 82/ 89
.E DANO3 010504 DH1700/PCIRG/DIN15/10.19/10.19/10.19/10.19/10.19/10.19
.E1 10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19
.E DANO3 010504 DH1700/TAIRG/DIN15/ 56/ 59/ 58/ 59/ 60/ 60/ 62/ 63/ 62
.E1  62/ 63/ 63/ 63/ 64/ 64/ 65

In the hours before

Local storm report, May 4, 6:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0648 PM    BRUNSWICK                 MO   .75 INCH HAIL
05/04/01   CHARITON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 4, 7:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY- LOCATION....

0656 PM    5 N FILLMORE              MO   TORNADO
05/04/01   ANDREW                         TWO SMALL TORNADOES
                                          REPORTED BY PUBLIC.
Local storm report, May 4, 7:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0616 PM    3 NW AMAZONIA             MO   TORNADO
05/04/01   ANDREW                         BRIEF TOUCHDOWN WITH 5
                                          MINUTES OF SWIRLING
                                          DEBRIS REPORTED BY
                                          STORM SPOTTER.
Local storm report, May 4, 7:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    INDIAN GROVE              MO   .75 INCH HAIL
05/04/01   CHARITON                       DIME-SIZE HAIL WAS
                                          REPORTED  BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 4, 7:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    2 S GRAHAM                MO   TORNADO
05/04/01   NODAWAY                        STORM SPOTTER REPORTED
                                          A TORNADO TOUCHDOWN
                                          JUST SOUnTH OF GRAHAM.
Local storm report, May 4, 8:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT FRI MAY 04 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0757 PM    5 NW BYNUMVILLE           MO   .75 INCH HAIL
05/04/01   CHARITON                       DIME-SIZE HAIL REPORTED
                                          BY HAM RADIO OPERATOR.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:07 PM CDTTornado WarningEAXNodaway53 min
May 4, 7:49 PM CDTSevere Thunderstorm WarningEAXChariton41 min
May 4, 8:07 PM CDTTornado WarningEAXNodaway53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.